Page 1 of 1
Posted: Mon Jul 20, 2009 10:00 pm
I have been on requip for 2.5 years. I hate it. It makes me feel awful in the morning and sometimes I have to take more than one tablet. I have tried and tried to figure out what has caused the rls to get worse the last couple of years. I have always suffered from it but it is horrible now. My doctor just seems to think it is not that big of a deal. I have also gained 25 pounds on requip. I own a daycare, get up early, feel miserable most of the day. I need advise on other alternatives.
Posted: Mon Jul 20, 2009 10:16 pm
since you have been on the mirapex for over 2 yrs and suddenly your rls is worse, tells me you are having augumentation and rebound. The parkinson meds are known to cause this.
you need to read as much as possible about the Parkinson meds and print off in and take to your Dr. For some they will switch to requip for a few wks and then are able to go back to mirapex even using a smaller dose.
You can go to www.rlshelp.org
and find a place to email Dr B. He is a RLS speacialist and he will email you back with info you can also take to your Dr.
Posted: Tue Jul 21, 2009 2:08 pm
Umm.. no they're on Requip now :p
But yes switching to Mirapex would be the option. You sound like you are augmenting, and it is bad and been going on for a while.
You do not have to put up with this at all. Click the link in my signature for the Mayo Clinic Algorithm and find and read the section on augmentation (read the whole thing actually)
Print it out and take it to your doctor. You have many options for treatment and they all don't have to be horrible like this.
Posted: Wed Jul 22, 2009 4:21 am
griggar, it totally is awful that your doctor doesn't think this is a big deal. I wonder how he would feel if he couldn't get up and do his job????????????
There isn't a non-pharm method that consistently works for everyone. You can try them one at a time and see what works for you. I wish I could say that one worked all the time.
Definitely check out Jill Gunzel's site - the rls rebel. Or, get her book.
Also, please read the sticky posts in the pharma section; you'll read about augmentation, which is what you may be experiencing. The only treatment for that is to stop the drug you are taking. It may be very hard for a few weeks if you do not use something to help you get through it.
After you're off of it, you can assess how bad the RLS is (it may have progressed over time) and how to handle it.